MAUDE Adverse Event Report: COOK INC CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: terumo 5 fr.Sim1 hydrophilic catheter, synchro 14 guide wire.Pma/510(k)#: k101450.(b)(4).Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.From the review of the device master record, the root cause is inconclusive.No additional evaluation of the device was able to be performed since the device was not returned, and images were not provided.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this complaint was driven by a procedural or device related cause.Nevertheless, the appropriate personnel have been notified of this incident.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cantata duo 2.8 superselective microcatheter was placed for a uterine fibroid embolization in a patient with a tortuous anatomy.During the procedure, the physician removed the catheter for assessment.While flushing with saline and contrast solution with a 1 ml syringe, it was observed that a hole had formed in the proximal third of the catheter.The procedure continued with another like catheter which added to the procedure time, but did not result in any adverse effects to the patient.

Brand Name
CANTATA DUO 2.8 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7865119
Report Number1820334-2018-02602
Device Sequence Number19310579
Product Code KRA
UDI-Device Identifier10827002238050
UDI-Public(01)10827002238050(17)200118(10)8441811
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2020
Device Model NumberN/A
Device Catalogue NumberMCS-2.8-NT2-135-15-HP
Device Lot Number8441811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1